# SDR FQAR20190821011

- Difficulty date: August 21, 2019
- Submitted: August 21, 2019
- Operation: General aviation
- Aircraft: N292PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496116
- Aircraft time: 11,376 hours
- System (JASC): 5751 · Ailerons
- Part: Stiffener
- Condition: Cracked
- Location: Lt Aileron
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HAVE SEEN A NUMBER OF AILERONS CRACK WHILE IN SERVICE, CRACKS SEEM TO HAPPEN MOSTLY AT THE 5TH AND 6TH STIFFENING FLUTE. DURING PREVIOUS REPAIRS WE NOTED THAT PIPER CHANGED THE DESIGN OF THE LOWER SKIN IN THAT THE 6TH FLUTE WAS SHORTER THAN IN PREVIOUS VERSIONS, CRACKS ARE STILL OCCURING AT THE 5TH AND 6TH FLUTES. THIS AILERON HAD 295 SINCE IT WAS LAST REPAIRED.
